Funnel Cloud, Brevard
- When
- July 26, 1:14 PM EST
- Where
- Brevard County, 2.87 mi SSW of Rockledge
- Reported by
- Social Media
- Coordinates
- 28.294, -80.743
A report and photos on Twitter indicated a funnel cloud near Rockledge off of Fiske Boulevard.
Funnel clouds were observed in Rockledge and near the Brevard/Indian River County line ahead of a line of thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Funnel clouds were observed in Rockledge and near the Brevard/Indian River County line ahead of a line of thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 26, 8:15 AM EST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 915 AM EDT SAT JUL 26 2014 .DISCUSSION... THE SYNOPTIC PATTERN HAS CHANGED LITTLE OVER THE PAST FEW DAYS AND THE SMALLER DAY TO DAY DETAILS CONTINUE TO DRIVE THE COVERAGE OF AFTERNOON SHOWERS AND STORMS. THE MEAN MID LEVEL TROUGH OVER THE EAST COAST WILL SHIFT OFF THE COAST TODAY...WHICH WILL SLOWLY WEAKEN THE TROUGHING IN PLACE ACROSS N FLORIDA. HOWEVER THE SUBTROPICAL RIDGE AXIS WILL REMAIN ACROSS SOUTH FLORIDA TODAY...BOTH IN THE LOW AND MID LEVELS. THE PENINSULA REMAINS UNDERNEATH AN ENHANCED RIBBON OF MOISTURE WITH DRIER AIR TO THE SOUTH AND EAST BEING SUPPRESSED BY THE RIDGE AXIS AND DRIER AIR TO THE NORTH BEHIND THE TROUGH. AS THE TROUGH WASHES OUT ACROSS THE STATE...MODELS SHOW SOME MID LEVEL DRYING LATER TODAY. HOWEVER THIS APPEARS TO COME TOO LATE TO HAVE A SUBSTANTIVE IMPACT ON STORM COVERAGE. LOW LEVEL OFFSHORE FLOW WILL REMAIN WEAK ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO FORM AROUND MIDDAY...THOUGH IT WILL LIKELY NOT MAKE IT MUCH FURTHER INLAND THAN I-95 AND BE DELAYED NORTH OF THE CAPE. THIS WILL CONTINUE TO PLACE THE GREATEST COVERAGE AND THREAT FOR STRONGER STORMS WITH THE AFTERNOON SEA BREEZE COLLISION WHICH WILL OCCUR FROM VOLUSIA COUNTY SOUTHWARD THROUGH OKEECHOBEE COUNTY AND INTERIOR PORTIONS OF THE TREASURE COAST. HOWEVER SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG BOTH SEA BREEZES AND OTHER LAKE BREEZE BOUNDARIES THROUGH THE AFTERNOON. STORM MOTION WILL BE TO THE EAST-NORTHEAST 5 TO 10 MPH BRINGING ANY ACTIVITY THAT DEVELOPS WITH THE SEA BREEZE COLLISION BACK TOWARD THE COAST AND OFFSHORE THROUGH EARLY EVENING. MAIN STORM THREATS WILL CONTINUE TO BE FREQUENT TO EXCESSIVE LIGHTNING...STRONG WIND GUSTS UP TO 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL. HIGHS WILL REACH THE LOW 90S MOST LOCATIONS WITH INTERIOR URBAN AREAS POTENTIALLY REACHING THE MID 90S. && .AVIATION... SIMILAR COVERAGE PATTERN TO THE PAST FEW DAYS. ISOLD TSRA ALREADY PRESENT ALONG DEVELOPING WEST COAST SEA BREEZE WILL PUSH INLAND WITH TEMPO TSRA VCNTY KLEE BY 16Z. EAST COAST SEA BREEZE DEVELOPING AROUND 16Z WITH TEMPO TSRA AFFECTING ALL COASTAL TAF SITES. SCT-NMRS COVERAGE THROUGH AFTERNOON WITH SEA BREEZE COLLISION JUST EAST OF ORLANDO TAF SITES AND INLAND FROM COAST...ACTIVITY WILL MOVE EAST AND OFFSHORE THROUGH 27/02Z BRINGING ANOTHER ROUND TO COASTAL TAF SITES. TEMPO IFR/MVFR CONDS WILL OCCUR WITH ANY ACTIVITY...ALONG WITH THE POSSIBILITY FOR WIND GUSTS OVER 35KTS. && .MARINE... SFC RIDGE AXIS SOUTH OF CENTRAL FLORIDA WILL CONTINUE TO PRODUCE A DOMINANT W/SW FLOW 5-10KTS. FLOW MORE S-SE IN THE AFTERNOON AS EAST COAST SEA BREEZE FORMS. WIND SPEEDS TO REMAIN BELOW 15 KNOTS AND SEAS RANGING FROM 1-2 FEET TODAY AND POSSIBLY UP TO 3 FEET OFFSHORE TONIGHT. MAIN THREAT REMAINS FOR OFFSHORE MOVING STORMS THROUGH THE AFTERNOON AND EVENING. ACTIVITY DEVELOPING ALONG THE EAST COAST SEA BREEZE COULD AFFECT INTRACOASTAL AREAS BY MIDDAY...WITH STRONGER STORMS PUSHING OFF THE COAST MAINLY NORTH OF SEBASTIAN THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST...MOSES IMPACT WEATHER/RADAR....ULRICH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EDT SAT JUL 26 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1045 AM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INLAND ALONG BOTH THE EAST AND WEST COAST SEA BREEZES LATE THIS MORNING AND EARLY THIS AFTERNOON. STORMS WILL INCREASE ACROSS THE INTERIOR THROUGH THE AFTERNOON WITH GREATEST COVERAGE OCCURRING ALONG BOUNDARY COLLISIONS FAVORED NEAR THE VOLUSIA AND BREVARD COUNTY COAST SOUTHWARD THROUGH OKEECHOBEE COUNTY LATE IN THE DAY. A FEW OF THE STORMS COULD BECOME STRONG...ESPECIALLY WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE. STORMS WILL GENERALLY MOVE TOWARDS THE EAST AROUND 5 TO 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL...AND STRONG WIND GUSTS UP TO 40 TO 50 MPH ARE THE MAIN THREATS FROM TODAY'S STRONGER THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS MAY BRING RAINFALL AMOUNTS OF 2 TO 3 INCHES...PRODUCING PONDING OF WATER ON ROADWAYS AND MINOR FLOODING. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL GENERATE A LOW TO MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH LOCAL BEACH RESCUE ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL FORM ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES TODAY WITH STORM ACTIVITY INCREASING OVER THE INTERIOR THROUGH THE MID TO LATE AFTERNOON. GREATEST COVERAGE EXPECTED ALONG SEA BREEZE COLLISIONS LATE IN THE DAY FROM NEAR THE VOLUSIA AND BREVARD COUNTY COAST SOUTHWARD THROUGH THE INTERIOR. STORMS WILL MOVE TOWARD THE EAST UP TO 10 TO 15 MPH AND WILL LIKELY MOVE OFFSHORE NORTH OF SEBASTIAN INLET. A FEW STRONGER STORMS WILL BE POSSIBLE...PRODUCING WIND GUSTS UP TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRIER AIR BUILDING INTO THE AREA LATE WEEKEND INTO EARLY NEXT WEEK WILL GRADUALLY DECREASE AFTERNOON THUNDERSTORM CHANCES SUNDAY AND MONDAY. HOWEVER DEEPER MOISTURE WILL THEN MOVE IN AHEAD OF AN APPROACHING FRONTAL BOUNDARY AND LEAD TO GREATER THUNDERSTORM COVERAGE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH/ULRICH
The Melbourne radar (KMLB), 22 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
2 funnel cloud. Local standard time, as filed.
A report and photos on Twitter indicated a funnel cloud near Rockledge off of Fiske Boulevard.
A weather spotter observed a funnel cloud for 2-3 minutes over Viera.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523110, 523108.